MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515105
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr 9339233: initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Rcc received a complaint via email.Email(s) attached.Caller states they use the phaseal p50 protector 515105 and the phaseal n35 injector 515003.Then they dilute the drug with the saline, they are noticing particulates in the solution.Caller is wanting to know if these phaseal products are prone to producing visible particulates within the solution, specifically with ps80 and saline.Customer emailed while transferring the diluent (0.9% saline and ps80) to the drug vial using the n35 injector (lot 2302007)and p50 protector(lot 2304106), followed by some repeated aspiration to ensure homogenized mixture in the vial, it is noted that at times visible particle formation can be observed.Particles are irregular in shape and white in color.The particle formation is absent when aspiration with syringe is absent or reduced.Could you please advise if any of these bdphaseal components are prone to visible particle issue to your knowledge with ps80 or saline? informed caller we would need to forward this on to our medical affairs team to reach out for further discussion.In the meantime, we will also need to submit this to our product complaints team as a potential complaint.Suggested caller email a description of the issue they are experiencing and include the product lot numbers.Forwarded customer email to joanne beyer for further discussion.Forwarded to product complaints via email.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
No photos or physical samples that display the reported condition were available for investigation.A device history record review was completed by our quality engineer team for provided material number 515105 and lot number 2302007.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.Retained samples from the same lot were evaluated, no issues or defects observed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information, an exact cause for this incident could not be identified.

Brand Name
PROTECTOR P50
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18363417
Report Number3003152976-2023-00543
Device Sequence Number20860185
Product Code ONB
UDI-Device Identifier00382905151057
UDI-Public(01)00382905151057
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515105
Device Lot Number2304106
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown